Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2008, 8:40 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 8:40 PM EDT (00:40 UTC)
- Expired
- Jun 10, 2008, 9:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Appomattox County, VA, Buckingham County, VA
The radar
The Roanoke radar (KFCX), 157 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 9:15 PM EDT | HAIL 1 | New Canton, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 3:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 110040
SVRRNK
VAC011-029-110145-
/O.NEW.KRNK.SV.W.0151.080611T0040Z-080611T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
840 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
* UNTIL 945 PM EDT.
* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ANDERSONVILLE...OR 7 MILES SOUTHWEST OF DILLWYN...AND MOVING
NORTHEAST AT 22 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANDERSONVILLE...
DILLWYN...
GOLD HILL...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3763 7825 3734 7847 3734 7852 3738 7858
3733 7861 3731 7887 3746 7898 3753 7890
3754 7885 3760 7885 3763 7881 3764 7874
3770 7871 3769 7867 3772 7867 3775 7862
3777 7847 3769 7824
TIME...MOT...LOC 0040Z 246DEG 19KT 3746 7849
$$3 follow-up statements
000
WWUS51 KRNK 110110
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
910 PM EDT TUE JUN 10 2008
VAC011-029-110145-
/O.CON.KRNK.SV.W.0151.000000T0000Z-080611T0145Z/
APPOMATTOX VA-BUCKINGHAM VA-
910 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR BUCKINGHAM AND NORTHERN APPOMATTOX COUNTIES...
AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF DILLWYN...OR NEAR CUMBERLAND...MOVING
NORTHEAST AT 22 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
CANTON.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3763 7825 3734 7847 3734 7852 3738 7858
3733 7861 3731 7887 3746 7898 3753 7890
3754 7885 3760 7885 3763 7881 3764 7874
3770 7871 3769 7867 3772 7867 3775 7862
3777 7847 3769 7824
TIME...MOT...LOC 0110Z 246DEG 19KT 3752 7831
$$000
WWUS51 KRNK 110129
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT TUE JUN 10 2008
VAC011-029-110145-
/O.CON.KRNK.SV.W.0151.000000T0000Z-080611T0145Z/
APPOMATTOX VA-BUCKINGHAM VA-
929 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR BUCKINGHAM AND NORTHERN APPOMATTOX COUNTIES...
AT 926 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR TOGA...OR 8 MILES SOUTHEAST OF BENT
CREEK...MOVING NORTH EAST AT 16 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINGINA...SHEPPARDS...NEW CANTON...GOLD HILL...DILLWYN...CENTENARY...
BUCKINGHAM AND ANDERSONVILLE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
QUARTER SIZED HAIL HAS BEEN REPORTED IN NEW CANTON WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3763 7825 3734 7847 3734 7852 3738 7858
3733 7861 3731 7887 3746 7898 3753 7890
3754 7885 3760 7885 3763 7881 3764 7874
3770 7871 3769 7867 3772 7867 3775 7862
3777 7847 3769 7824
TIME...MOT...LOC 0129Z 248DEG 14KT 3748 7869
$$000
WWUS51 KRNK 110148
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 PM EDT TUE JUN 10 2008
VAC011-029-110158-
/O.EXP.KRNK.SV.W.0151.000000T0000Z-080611T0145Z/
APPOMATTOX VA-BUCKINGHAM VA-
948 PM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN
BUCKINGHAM AND NORTHERN APPOMATTOX COUNTIES EXPIRED AT 945 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3763 7825 3734 7847 3734 7852 3738 7858
3733 7861 3731 7887 3746 7898 3753 7890
3754 7885 3760 7885 3763 7881 3764 7874
3770 7871 3769 7867 3772 7867 3775 7862
3777 7847 3769 7824
TIME...MOT...LOC 0129Z 248DEG 14KT 3748 7869
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:35 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 10, 2:35 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT TUE JUN 10 2008 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE SLOWLY THROUGH THE AREA TONIGHT...AND THEN STALL ACROSS NORTH CAROLINA WEDNESDAY. THE FRONT WILL LIFT NORTH ACROSS THE REGION THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS AHEAD OF THE FRONT THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE IN THE MOUNTAINS. TEMPERATURES WILL BE A BIT COOLER TODAY WITH INCREASING CLOUDS IN THE AFTERNOON. && .NEAR TERM /THROUGH WEDNESDAY/... THUNDERSTORMS WILL DEVELOP BETWEEN 18-21Z ALONG THE COLD FRONT COMING OUT OF THE OHIO VALLEY AND ALONG THE LEE TROF EAST OF THE BLUE RIDGE. THROUGH 21Z THE BEST COVERAGE OF STORMS IS EXPECTED TO BE IN THE MOUNTAINS THEN AFTER 00Z THE FOCUS WILL SHIFT TO EAST OF THE BLUE RIDGE. SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING WITH SURFACE CAPE VALUES BETWEEN 1600-2400 J/KG AND ATMOSPHERIC MOISTURE IS ABUNDANT. HAIL AND DAMAGING WINDS ARE POSSIBLE WITH ANYONE STORM...HEAVY DOWNPOURS COULD ALSO LEAD TO LOCALIZED FLOODING. THE WEAK COLD FRONT SHOULD CLEAR THE AREA AROUND MIDNIGHT...WITH A POSSIBLE ISOLATED SHOWER LINGERING THROUGH THE MORNING ALONG THE VA/NC BORDER. THROUGH THE DAY WEDNESDAY...THETA-E BOUNDARY DRAPED ACROSS THE AREA AND WITH AFTERNOON HEATING AND SOUTHEAST FLOW...CONVECTION IS POSSIBLE IN NORTHWESTERN NORTH CAROLINA LATE MORNING THEN SPREADS ACROSS THE SOUTHERN CWA THROUGH THE AFTERNOON. DRIER STABLE AIR TO THE NORTH (LWB-ROA-LYH) SHOULD KEEP CONVECTION SUPPRESSED. ANOTHER MUGGY NIGHT IS ON TAP FOR TONIGHT. WITH A CHANGE IN AIR MASS TOMORROW...TEMPERATURES WILL LOWER INTO THE 80S BUT STILL REMAIN 4-8F ABOVE NORMAL. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... HIGH PRESSURE WEDGING DOWN THE EAST COAST WITH THETA-E BOUNDARY ACROSS THE ALLEGHANY HIGHLANDS TO SOUTHSIDE VIRGINIA. FLOW INTO THE REGION WILL BECOME SOUTHEASTERLY AND DEEPEN THROUGH THE PERIOD. UPPER LEVEL RIDGE WILL PROVIDE AN INVERSION ALOFT AND WITH MOIST LOW LEVEL FLOW...CLOUDY SKIES WILL STICK AROUND THROUGH MOST OF THE PERIOD ALONG AND EAST OF THE BLUE RIDGE. RAIN CHANCES LOOK BEST ALONG EASTERN SLOPES OF THE BLUE RIDGE FROM FLOYD COUNTY SOUTH INTO WATAUGA COUNTY. MODELS ARE SHOWING A SHORT WAVE OVER THIS AREA WEDNESDAY NIGHT AND THURSDAY...BUT THINK OROGRAPHICS WILL PLAY A BIGGER ROLE IN THE DEVELOPMENT OF SHOWERS. WILL CONTINUE TO KEEP HIGHER POPS IN RNK SOUTHERN REGION. NORTHERN PART OF THE CWA COULD SEE SOME LIGHT RAIN ON EASTERN SLOPES...BUT DRY AIR MAY BE TO STRONG. IF ANY SHOWERS DO DEVELOP OR MOVE TO THE NORTH...THEY MAY NOT MEASURE AND THEREFORE WILL KEEP POPS LOW...IF ANY. WITH MORE CLOUDS AND RAIN EXPECTED...DAYTIME TEMPERATURES WILL BE COOLER THAN WHAT WE HAVE BEEN EXPERIENCING. IF ANY DAYTIME TEMPERATURES WILL BE ABOVE NORMAL...IT MAY BE SOUTHEAST WEST VIRGINIA (BLF-LWB) WITH DOWNSLOPING FLOW AND A BETTER CHANCE TO SEE MORE SUN. OVERNIGHT LOWS MAY ALSO RUN ABOVE NORMAL THROUGH THE PERIOD WITH ABUNDANT CLOUD COVER. && .LONG TERM /FRIDAY THROUGH TUESDAY/... SOUTHERLY FLOW RETURNS TO THE REGION ON FRIDAY WITH PREFRONTAL STORMS DEVELOPING IN THE AFTERNOON (MOUNTAINS) AND LINGERING INTO THE EVENING HOURS (EAST). THERE SHOULD BE A BREAK IN THE CLOUDS SATURDAY MORNING TO SEND THE TEMPERATURES SOARING AHEAD OF A COLD FRONT MOVING THROUGH THE OHIO VALLEY. 850 TEMPERATURES PUSHING +20C AND IF ABUNDANT SUNSHINE IS AVAILABLE...MID TO UPPER 90S ARE POSSIBLE EAST OF THE BLUE RIDGE...ESPECIALLY IN THE PIEDMONT. THE FRONT WILL BRING SHOWERS TO THE MOUNTAINS LATE IN THE AFTERNOON AND THEN INTO THE PIEDMONT DURING THE EVENING. FRONTAL PRECIP MAY BE SLOW TO EXIT SOUTHSIDE VIRGINIA SUNDAY MORNING SO WILL KEEP LOW POPS IN A LITTLE LONGER. ONCE FRONT PASSES...COOLER DRIER AIR WILL MOVE INTO THE REGION. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THUNDERSTORMS WILL DEVELOP BETWEEN 18-21Z ALONG THE COLD FRONT COMING OUT OF THE OHIO VALLEY AND ALONG THE LEE TROF EAST OF THE BLUE RIDGE. THROUGH 21Z THE BEST COVERAGE OF STORMS IS EXPECTED TO BE IN THE MOUNTAINS THEN AFTER 00Z THE FOCUS WILL SHIFT TO EAST OF THE BLUE RIDGE. THE CHANCE OF RAIN IN BLF AND LWB IS GREATER THAN 60 PERCENT SO HAVE LEFT TSRA IN THE BODY OF THE TAFS. THE CHANCE IS SLIGHTLY LOWER IN ROA/LYH/DAN SO HAVE USED BUFKIT AND PUT VCTS IN DURING THE MOST LIKELY TIME THERE WILL BE STORMS. CEILINGS ARE EXPECTED TO BE RELATIVELY HIGH THIS AFTERNOON. THE DRIER AIR BELOW THE CLOUDS COULD RESULT IN VERY STRONG WINDS WITH ANY OF THE BIGGER STORMS. PRECIPITABLE WATER VALUES ARE ALSO ABOVE NORMAL SO ANY OF THE STORMS MAY BRIEFLY PRODUCE IFR TO MVFR VISIBILITIES DUE TO VERY HEAVY RAIN. THE WEAK FRONT BE EAST OF THE FORECAST AREA BY LATE TONIGHT. AS HIGH PRESSURE BUILDS IN AND LOW LEVEL WINDS COME AROUND TO THE NORTHEAST THEN EAST CEILINGS WILL START TO LOWER...ESPECIALLY IN THE SOUTHERN COUNTY WARNING AREA. DONT THINK CEILINGS WILL LOWER TO MVFR UNTIL AFTER 18Z WEDNESDAY. THE REMAINS OF THE FRONT WILL STALL OVER NC WED AND PROVIDE A FOCUS FOR TSTM DEVELOPMENT. THESE STORMS MAY AFFECT THE AREA AIRPORTS LATE WED AFT INTO WED EVENING. BLF AND DAN HAVE THE BEST CHC TO SEE STORMS WED. THE FRONT LIFTS NORTHWARD THU AND CONTINUES TO PROVIDE A FOCUS FOR TSTM DEVELOPMENT BRINGING A CHC TO ALL OF THE AREA AIRPORTS. THE END OF THE WEEK INTO THE WEEKEND WILL FEATURE A RETURN TO HIGH PRESSURE...WITH MAINLY VFR CONDITIONS...EXCEPT FOR ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS WITH THE HIGHEST CHCS IN THE MTNS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS
Hazardous weather outlook, Jun 10, 3:16 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 316 PM EDT TUE JUN 10 2008 VAZ007-009>011-018>020-WVZ042>045-111930- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS- MONROE-GREENBRIER- 316 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BY THIS AFTERNOON. A FEW OF THEM MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001>003-018-019-VAZ012>017-022>024-032>035-111930- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- 316 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BY THIS AFTERNOON. A FEW OF THEM MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ004>006-020-VAZ043>047-058-059-111930- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 316 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BY LATE THIS AFTERNOON. A FEW OF THEM MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 10, 7:28 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL GALAX 36.67N 80.92W
06/10/2008 E1.50 INCH CITY OF GALAX VA PUBLIC
PING PONG HAIL BEGAN ON NORTHWEST SIDE OF GALAX AT 425 PM
AND ENDED AT 438 PM EDT ALONG WITH STRONG DAMAGING WINDS
RESULTING IN DOWNED TREES AND POWER LINES.
0718 PM HAIL 5 E COVINGTON CITY 37.78N 79.89W
06/10/2008 E0.88 INCH ALLEGHANY VA TRAINED SPOTTER
NICKEL HAIL AND ESTIMATED 60 MPH WINDS.
&&
WERTLocal storm report, Jun 10, 8:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N PRINCETON 37.38N 81.10W
06/10/2008 E0.88 INCH MERCER WV TRAINED SPOTTER
&&
WERTSpecial weather statement, Jun 10, 8:25 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 825 PM EDT TUE JUN 10 2008 VAZ035-110115- AMHERST VA- 825 PM EDT TUE JUN 10 2008 AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF AMHERST...OR ABOUT OVER FALCONERVILLE...MOVING NORTHEAST AT 29 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...AMHERST AT 830 PM EDT...NEW GLASGOW AND CLIFFORD AT 840 PM EDT...AND LOWESVILLE AT 845 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING...SMALL HAIL AND WINDS GUSTING TO 45 MPH IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Local storm report, Jun 10, 8:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 4 SW ROCKBRIDGE BATHS 37.86N 79.47W
06/10/2008 M73.00 MPH ROCKBRIDGE VA TRAINED SPOTTER
LARGE TREE TOPPED BY HIGH WINDS.
&&
WERTLocal storm report, Jun 10, 8:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG RICHLANDS 37.10N 81.80W
06/10/2008 TAZEWELL VA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN TOWN CAUSING SCATTERED POWER
OUTAGES.
&&
JSTEWARTSpecial weather statement, Jun 10, 8:36 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 836 PM EDT TUE JUN 10 2008 VAZ034-110045- BEDFORD VA- 836 PM EDT TUE JUN 10 2008 AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES WEST OF MONETA TO 7 MILES SOUTHWEST OF HUDDLESTON...MOVING NORTHEAST AT 18 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...HUDDLESTON AT 845 PM EDT... WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox | 32 min |
| Jun 10, 8:51 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Pittsylvania, City of Lynchburg | 54 min |
| Jun 10, 9:42 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 65 min |
| Jun 10, 9:45 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.